Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 222, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2001, 5:44 PM CDT for Rankin County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 29, 2001, 5:44 PM CDT (22:44 UTC)
- Expired
- Apr 29, 2001, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:45 PM CDT | Hail 0.75 | Brandon, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS54 KJAN 292244 SVRJAN MSC121-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 544 PM CDT SUN APR 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 615 PM CDT * AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF BRANDON...MOVING WEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BRANDON AT 550 PM CDT BE NEAR PEARL AT 600 PM CDT DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. LAT...LON 3229 8985 3247 8987 3243 9006 3223 9012
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:45 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 29, 2:45 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SUN APR 29 2001 SURFACE BOUNDARY IS DRAPED OVER NORTHERN MS...JUST NORTH OF THE CWFA. DEWPOINTS SEEM TO BE THE BEST WAY OF LOCATING THE WEAKENING FRONT. DEWPOINTS BEHIND THE BOUNDARY ARE IN THE LOWER 50S...WHILE SOUTH OF THE BOUNDARY DEWPOINTS ARE IN THE UPPER 50S TO NEAR 60. VISIBLE IMAGERY SHOWING GOOD CU FIELD DEVELOPING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...WITH SOME CU BUILDING BACK NEAR THE FRONTAL BOUNDARY. 88D INDICATING SHOWERS BEGINNING TO FIRE BETWEEN JAN AND MEI. NOT MUCH DIFFERENCE IN THE MODELS THIS RUN. MEANDERING FRONTAL BOUNDARY WILL SLOWLY MOVE SOUTH THROUGH TONIGHT AND EARLY TUESDAY MORNING...ALL THE WHILE BECOMING MORE AND MORE DIFFUSE. BY LATE TUESDAY...REMNANTS OF BOUNDARY ARE BARELY DISCERNIBLE...BUT MODELS ARE HINTING WHATEVER IS LEFTOVER BEGINS MOVING BACK NORTH OVER CENTRAL PORTIONS OF THE CWFA EARLY WED. MAIN DYNAMICS WILL REMAIN WELL TO THE NORTH OF MS...AND TO THE SOUTH OVER THE NORTHERN GULF OF MEXICO. INSTABILITY IS SOMEWHAT LIMITED WITH THE BOUNDARY...BUT VERY WEAK CAPES AND LIS ARE PRESENT. LAPS SEEMS TO BE INDICATING SOME MOISTURE POOLING ALONG THE BOUNDARY...SO WEAK FRONTAL FORCING AND HEATING SHOULD BE THE MAIN TRIGGERS OF CONVECTION. BUT...CU FIELD OVER THE SOUTHERN HALF OF THE CWFA IS DEVELOPING OUT AHEAD OF THE BEST INSTABILITY AND MOISTURE CONVERGENCE. A VERY SLIGHT WIND SHIFT CAN BE DETECTED IN THE SURFACE OBSERVATIONS OVER SOUTHERN PORTIONS CWFA...WITH SOUTH/SOUTHEAST WINDS...AND OVER THE NORTHERN HALF EAST WINDS. LOW CONFIDENCE IN JUST WHERE POPS WILL LINGER THIS EVENING...SO WILL LEAVE WIDELY SCATTERED POPS IN ALL ZONES. GREATEST POPS ON MONDAY SHOULD BE ALONG AND SOUTH OF WEAKENING BOUNDARY. THE EXTENDED LOOKS GOOD AND NO MAJOR CHANGES WILL BE MADE. TEMP GUIDANCE LOOKS FAIRLY REASONABLE...AND WILL TAKE A COMPROMISE eSINCE FAIRLY CLOSE. POPS LOOK OK...BUT WILL ADJUST UP VERY SLIGHTLY. PRELIMINARY NUMBERS... JAN 057/083/055/082 22-- MEI 056/082/053/082 22-- .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Apr 29, 2:23 PM CDT, 3 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT SUN APR 29 2001 ...THUNDERSTORMS... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH THE EVENING BUT SEVERE THUNDESTORMS WILL NOT DEVELOP. A WEAKENING FRONT WILL SERVE AS A FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT DURING THE LATE AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND NORTH OF A LINE FROM VICKSBURG T0 MERIDIAN BUT COVERAGE WILL BE WIDELY SCATTERED. THUNDERSTORM CHANCES WILL DIMINISH AFTER SUNSET. ACTIVATION OF STORM SPOTTERS AND AMATEUR RADIO OPERATORS WILL NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 37 min |
| Apr 29, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren, Yazoo | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.